Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 153, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 23, 2000, 2:17 PM CDT for McCurtain County, Oklahoma. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 23, 2000, 2:17 PM CDT (19:17 UTC)
- Expired
- Apr 23, 2000, 3:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McCurtain County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 2:25 PM CDT | Hail 0.75 | Wright City, OK | |
| Apr 23, 2:28 PM CDT | Hail 1 | Wright City, OK | |
| Apr 23, 2:44 PM CDT | Hail 1.75 | Wright City, OK | |
| Apr 23, 3:08 PM CDT | Tornado F2 | Wright City, OK | Numerous trees toppled and broken. Tornado was described as rope like by chasers in the area during most of its path. A house on the south side of Oak Hill was split in half from a fallen tree. The tornado moved through downtown Broken Bow and through a Wal |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 1:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
545 WUUS54 KSHV 231920 SVRSHV OKC089-232015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 217 PM CDT SUN APR 23 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN MCCURTAIN COUNTY IN OKLAHOMA * UNTIL 315 PM CDT * AT 217 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF VALLIANT OR NEAR WRIGHT CITY...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GLOVER AT 235 PM CDT A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... WESTERN MCCURTAIN COUNTY IN OKLAHOMA UNTIL 315 PM CDT. LAT...LON 3407 9522 3394 9507 3418 9473 3434 9492
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 10:00 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Apr 23, 10:00 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT SUN APR 23 2000 AWAITING MAIN EVENT WHILE THE UNDERCARD PLAYS OUT. THIS FIRST BATCH WITH TAIL END NEAR NATCHITOCHES RIGHT NOW WILL LEAVE AND GIVE US A REST BEFORE THE MAIN EVENT. MAY BE A LENGTHY EVENT...DEPENDS ON TIMING AND PLACEMENT OF FIRST DEVELOPMENT. FRONT/DRYLINE WILL BE IN CWA THROUGH LATE NIGHT. DRYLINE NOW STILL WEST OF DFW/ACT/AUS. STILL SORTA EXPECTING LOW CLOUDS TO SCATTER OUT AND PROVIDE US WITH SOLAR HEATING IN OUR CWA...SOMEWHERE. WILL UPDATE ZONES AS NEEDED BY 1130 AM TO ADJUST FOR TRENDS...BUT LITTLE SUBSTANTIVE CHANGES FORESEEN. SPC REQUESTS 18Z SOUNDING AND WE GLADLY OBLIGE. 17 .SHV...NONE.
In the hours before
Special weather statement, Apr 23, 9:30 AM CDT, 4 hours 47 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231630- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 930 AM CDT SUN APR 23 2000 ...RISK OF SEVERE THUNDERSTORMS...AND POSSIBLY TORNADOES...ACROSS THE FOUR STATE REGION TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST OKLAHOMA...SOUTHERN ARKANSAS...AND THOSE PORTIONS OF NORTHEAST TEXAS AND NORTHERN LOUISIANA ALONG AND NORTH OF INTERSTATE 20. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF INTERSTATE 20. A STRONG UPPER LEVEL SYSTEM AND AN ASSOCIATED SURFACE FRONT WILL MOVE INTO SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS LATER THIS AFTERNOON...AND INTO ARKANSAS AND LOUISIANA TONIGHT. THESE FEATURES WILL ACT UPON WARM...MOIST AND UNSTABLE GULF AIR WHICH IS FLOWING INTO THE REGION AHEAD OF THE FRONT...TRIGGERING STRONG TO SEVERE THUNDERSTORMS ACROSS THE AREA. LARGE HAIL AND STRONG WINDS ARE LIKELY WITH THE STRONGEST STORMS. FURTHERMORE...WIND SHEAR PATTERNS IN THE LOWER TO MIDDLE TROPOSPHERE WILL PROMOTE THE DEVELOPMENT OF LONG LIVED SUPERCELLS WHICH COULD PRODUCE TORNADOES. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE DURING THE DAY AND EVENING WELL TO THE EAST OF THE PRIMARY ACTIVITY. ALL PERSONS ACROSS THE FOUR STATE REGION SHOULD STAY ABREAST OF WEATHER CONDITIONS TODAY...AND BE PREPARED TO TAKE ACTION SHOULD SEVERE WEATHER THREATEN. THE ACTIVATION OF SEVERE THUNDERSTORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS...AND SKYWARN NETWORKS WILL LIKELY BE REQUIRED TODAY AND TONIGHT.
Local storm report, Apr 23, 10:45 AM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 AM CDT SUN APR 23 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0820 AM 1 W LUFKIN TX .75 INCH HAIL
04/23/00 ANGELINA DIME SIZED HAIL FELL AT INTERSECTION
OF LOOP 287 AND SH 3150
REPORT FROM LAW ENFORCEMENT
0900 AM 18 SE CENTER TX .75 INCH HAIL
04/23/00 SHELBY DIME SIZED HAIL FELL ALONG SH 87 S
IN THE PATROON COMMUNITY
REPORT FROM HAM RADIO OPERATOR
0915 AM 10 SW ZWOLLE LA .75 INCH HAIL
04/23/00 SABINE DIME SIZED HAIL FELL ALONG SH 1215
REPORT FROM HAM RADIO OPERATOR
0920 AM ZWOLLE LA .75 INCH HAIL
04/23/00 SABINE REPORT FROM CIVIL AIR PATROL
VIA NWS LAKE CHARLES
0955 AM 1 E FLORA LA .88 INCH HAIL
04/23/00 NATCHITOCHES NICKEL SIZED HAIL FELL FOR 5 MINUTES
AND COVERED THE GROUND
REPORT FROM COOPERATIVE OBSERVER
1000 AM 4 S NATCHITOCHES LA .88 INCH HAIL
04/23/00 NATCHITOCHES NICKEL SIZED HAIL FELL ALONG I-49
REPORT FROM LAW ENFORCEMENT
1005 AM MONTGOMERY LA 1.75 INCH HAIL
04/23/00 GRANT REPORT FROM LAW ENFORCEMENT
1030 AM POLLOCK LA .75 INCH HAIL
04/23/00 GRANT REPORT FROM LAW ENFORCEMENT
15Local storm report, Apr 23, 10:55 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 AM CDT SUN APR 23 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0855 AM 1 E SAN AUGUSTINE TX .75 INCH HAIL
04/23/00 SAN AUGUSTINE DIME SIZED HAIL FELL ALONG SH 21
REPORT FROM LAW ENFORCEMENT
15Local storm report, Apr 23, 11:40 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 AM CDT SUN APR 23 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1040 AM 4 SE TULLOS LA 1.75 INCH HAIL
04/23/00 LA SALLE GOLF BALL SIZED HAIL FELL
ALONG SH 84
REPORT FROM LAW ENFORCEMENT
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:42 PM CDT | Tornado Warning | SHV | McCurtain | 48 min |
| Apr 23, 3:43 PM CDT | Tornado Warning | SHV | McCurtain | 62 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.